Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Trying to find supplements to increase absorption of nutrients. Is taurine safe at stage III kidney disease?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6117 Questions
Question
I am trying to find supplements to increase absorption of nutrients. Is taurine safe if you have chronic stage III kidney disease?
Posted Fri, 27 Sep 2013 in Kidney Conditions
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Yes

Detailed Answer:
Hi and thank you so much for this query.

It is safe to use taurine in kidney disease(stage III). Taurine is one of the amino acids that is naturally required by the body. It is very important in the normal functioning of the brain, retina, platelets,

What puzzles me is that this amino acid is not well noted to increase nutrient absorption. However, if this is to increase its body levels, then it is a good idea.

Hope this addresses your query fully. You are welcome to ask follow up questions for clarifications if need be.

Thanks and wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
 
Follow-up: Trying to find supplements to increase absorption of nutrients. Is taurine safe at stage III kidney disease? 29 hours later
Sorry it took so long. I had to leave for the day. It is to help the body metabolize protein better. Also for allergies and eyes (cataract surg pending). I failed to mention Hep-C 1a. Liver is great on biopsy. Drug interactions? I take: Plaquenil (RA), estrogen, Morphine Sulfate (back,hand,feet pain), Benicar (hi B/P), stool softener, doxepin 25mg cap. (I empty most taking <1/3), Benadryl 1/2 of 25mg and some prn's occasionally. Any further advice on safety? Thank you so much for your time and kindness. XXXXX
 
 
Answered by Dr. Chobufo Ditah 18 hours later
Brief Answer:
Drug interactions less likely with Taurine

Detailed Answer:
Hi and thanks for this follow up question.

I am so sorry to hear about this Hepc but glad to hear you are doing great on Biopsy. Hope it stays same. Remember to ask your doctor if there are any treatment options at this time for your liver problems.

Taurine is a naturally occurring substance that is present in our systems at all times. It would be very unlikely for it to cause a drug reaction. If this were to be the case, even without supplementation the taurine in your body would have already given clues to this.

Feel free using this supplement with the above drugs.
I wish you the best of health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Trying to find supplements to increase absorption of nutrients. Is taurine safe at stage III kidney disease? 3 hours later
I a so delighted to have a place and Dr. answer a simple question with a simple answer and no refer you to another specialist type attitude. Thank you very much for your time and honesty. Honesty and a direct answer seems so hard to find in the U.S. medical community these days as well as patient education!! To me this is more important than all the "medicine/pharmacology" suggestions U/S. Dr's seem so focused on anymore. Again, THANK YOU! XXXXXXX
 
 
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer:
Thank you very much, too!

Detailed Answer:
Hi and thanks fr your very encouraging words.

I am happy and feel honored having been of help to you. Above all, Am humbled by this opportunity you offered me to be able to exchange with you on this.

Please, May I suggest you consider closing the discussion at this point? Would you please offer us a few minutes of your time writing a review to help us better serve you next time? Thank you once more.

I wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor